EDWARD D. BIRD, M.B., B.S.; FRANK C. SCHWALBE JR., M.D.
The development of prolonged hypoglycemia after use of tolbutamide is rare, having been reported in only a few elderly subjects and in patients with renal insufficiency (1-5). The purpose of this report is to describe the occurrence of hypoglycemic coma in a young patient after a small dose of tolbutamide. Data are presented that demonstrate that the patient was unable to metabolize tolbutamide normally.
A 15-year-old girl was brought to the emergency room in a comatose state. One month previously, the patient had noted episodes of weakness, fatigue, and dizziness that were not related to food intake. One
Learn more about subscription options.
Register Now for a free account.
BIRD ED, SCHWALBE FC. Prolonged Hypoglycemia Secondary to Tolbutamide. Ann Intern Med. 1965;62:110–112. doi: 10.7326/0003-4819-62-1-110
Download citation file:
Published: Ann Intern Med. 1965;62(1):110-112.
Endocrine and Metabolism, Hematology/Oncology, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only